Needing help: Hi everyone I feel like... - Hughes Syndrome -...

Hughes Syndrome - APS Support

9,524 members9,632 posts

Needing help

Kittybaker
Kittybaker

Hi everyone

I feel like I only ever come on here when times are hard and I need support.

Brief overview 4 years ago was diagnosed with aps after collapsing. Allergic to Warfarin. In xarelto and 2 years on fragmin injections. Clot physically removed. Insides are stented and an I’ve filter was fitted for two years.

A year later pe , fragmin treated.

Further diagnosis of fibromyalgia

I have severe mood swings. On Prozac but have gained two stone. Family history of thyroid but nhs and private tests has come back as levels in normal range.

The last option is now a hysterectomy. They have told me that this is the very last option available but I cannot see a way forward.

I cannot cope with the irrational thoughts and tempers.

On b12 injection every 3 months and vitamin D every month.

Diet paleo autoimmune which I have started

Marriage in complete tatters and my life feels ruined by Hughes!

I am also a integrative Therapist and have had CBT therapy.

I just need to know if anyone has been through similar or can see something I am missing?

I am sorry for the long miserable post. I just feel trapped in and cannot see a way to help myself

13 Replies
oldestnewest
lupus-support1
lupus-support1Administrator

Dear Kitty,

Sometimes, therapists, like doctors, can be the worst patients. What would you say to a patient who gave you her story?

You need to feel that someone is listening and understanding. I don't think CBT is helpful here, in view of what you have written.

There are two issues: the physical ie you need good specialists. You also need to go and talk to someone, I recommend psychoanalytic.

If you want to talk more, please contact me.

With good wishes,

Ros

That is really nice advice. This disease can be overwhelming & more so when you don’t have the medical help you need. Designer16

Thank you Ros.

I feel like I am exhausting options with a specialist. Mine is very good but as my clotting issues are managed I am not seen as a priority. I have seen a private specialist for the pms/ flair ups with hormones and she suggested the hysterectomy as a last resort

Thank you for the offer to PM

Kind regards

lupus-support1
lupus-support1Administrator in reply to Kittybaker

Whenever you are ready.

With good wishes,

Ros

I don’t think my opinion is worth that much, bu I agree with APS notFab. There is likely some downstream “fundamental” issue which is driving the other problems upstream. Thyroid; failue to absorb or use a crucial vitamin or nutrient; AND/OR a not actutely toxic, but chronically toxic heavy metal load. ( I have toxic levels of asbestos — chelation is in my future.) In My Not So Humble Opinion , all these should be checked.

Hi Kitty

I can relate to an awful lot of what you say and am hoping that things get much better for you soon. Hughes can take a horrid toll on life pretty quickly including on pychological health. Im seeing a counsellor but was too depressed today to go! I also get 100% the being stuck feeling. The things I loved (including research and making folk laugh) seem out of reach atm..

I cant really add to the excellent advice that others have given. I know that for me distraction and purpose, reconnecting with friends and popping along to support groups, are the best therapies. I went to Headway group last week (as have lots of brain lesions and so qualify unfortnuately!) and felt straightaway that folk understood. I know that there are few Hughes syndrome support groups, but maybe you could find another one which you also "qualify" for like maybe for fibromyalgia? I also think exercise is great when possible as raises mood of course but also is known to be a powerful anti-inflammatory.

Integrative therapy sounds facsinating. I think that is what my counsellor specialises in but am not sure. Are you able to practice atm. To be able to help others through therapy sounds like it would be very rewarding.

best wishes

R

Kittybaker
Kittybaker in reply to charlieab

Thank you for your response

At the moment I do not practise as I have decided to take a break as my own health is a focus. I also run a business which takes up a lot of time.

I haven’t seen one help group in my area. When I spoke to my GP before there wasn’t a help group around in my area.

I hope your health improves also. It can be a very draining illness

Kind regards

TSH 0.66

T4 total 81.6

Free T4 13.99

Free T3 5.18

Reverse T3 18

Reverse T3 ratio 18.74

Thank you Ab Fab

We have a history of Thyroid history. My mum had to have a large part of her thyroid removed and has thyroid eye disease. My grandmother also had thyroid under active.

My specialist is Sarah Lewis at Neville Hall hospital. My treatments though are now only every 9 months as I am deemed health wise low risks for clots ( The other side effects and parts of the illness are not really seen as there is such a huge amount of patients at the clinic)

The test results I posted are a from a few months ago though.

I get symptoms of shaking hands, terrible memory loss and some days trouble getting my words out.

I suffered from extreme heavy periods from the xarelto and fragmin so I had a womb ablation. Sorry I forget as over the past 4 years I feel I have had so many procedures.

Thank you

TSH 0.66 ranges 0.27-4.20

T4 Total 81.9. 65- 142

Free T4 13.99 12-22

Free T3 Reverse T3* 18

10-24

Reverse T3 18.74 normal over 15

Responded

Thank you Ab Fab. I shall order at the end of the month. January has been a long month!

Hi,

I wonder if you have got a Specialist of autoimmun illnesses today? You have a diagnose of Thyroidea and APS and also Fibromyalgia.

You are allergic to Warfarin. Sorry about that if it is quite correct. Then you only have got Fragmin left I guess as you have had PEs and neurological symptoms (still having neurological symptoms).

I know you have been on Apixaban and Rivaroxaban, but what I have learnt here is that it is not sufficient as you should be on the higher level of anticoagulation (at least 3.0 - 4.0).

Then those oral drugs are not approved in most countries as not sufficient anticoagulationdrugs.

I wish you had a very smart and knowledable Doctor today who could help you a lot I think.

My very best wishes!!

You may also like...